Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 71, NWS Mobile, AL

May 23, 2025Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2025, 7:45 PM CDT for Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2025, 7:45 PM CDT (00:45 UTC)
Expired
May 23, 2025, 8:15 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perry County, MS

The radar

The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

948 
WUUS54 KMOB 240045
SVRMOB
MSC111-240115-
/O.NEW.KMOB.SV.W.0071.250524T0045Z-250524T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
745 PM CDT Fri May 23 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Perry County in southeastern Mississippi...

* Until 815 PM CDT.

* At 745 PM CDT, a severe thunderstorm was located 4 miles east of
  Brooklyn, or 15 miles north of Wiggins, moving west at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3121 8914 3114 8899 3097 8905 3098 8914
TIME...MOT...LOC 0045Z 106DEG 9KT 3108 8911 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
719 
WWUS54 KMOB 240106
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
806 PM CDT Fri May 23 2025

MSC111-240115-
/O.EXP.KMOB.SV.W.0071.000000T0000Z-250524T0115Z/
Perry MS-
806 PM CDT Fri May 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY COUNTY WILL
EXPIRE AT 815 PM CDT...

The storm which prompted the warning has weakened below severe 
limits, therefore, the warning will be allowed to expire.  However, 
small hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3121 8914 3114 8899 3097 8905 3098 8914
TIME...MOT...LOC 0105Z 106DEG 9KT 3109 8916 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:28 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 23, 6:28 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
628 PM CDT Fri May 23 2025

...New Aviation...

.DISCUSSION...
Issued at 355 PM CDT Fri May 23 2025

Now Through Saturday Night...

An upper level shortwave trough moves southeast through zonal flow
over the Southeast Saturday, passing northeast of the forecast area.
A surface ridge stretching west over the northern Gulf coast becomes
more organized, with Gulf moisture working its way inland. Moisture
levels over the forecast and nearby rise into the 1.6"-1.9" range by
Saturday afternoon. Isolated to scattered showers and thunderstorms
are expected to develop, though with the upper dynamics passing well
inland, there is little to help convection. An inland moving
seabreeze in the afternoon is basically the only boundary. Model
soundings show MLCapes rising into the 2000-2500J/kg range, with
DCapes in the 700-1000J/kg range Saturday afternoon, with light,
deep layer winds keeping Bulk Wind shear values around 20kts or
less. All in all, a few may become strong to marginally severe, but
organized severe storms are not expected.

Temperatures are a broken record, especially high temperatures.
Inland from the coast, upper 80s to around 90 are expected this
afternoon and again Saturday, with mid to upper 80s along the coast.
Heat Indices rising into the 95-100 degree range are expected over
most of the forecast area Saturday. Low temperatures in the upper
60s to low 70s well inland, mid 70s along the coast tonight see an
uptick to around 70 to low 70s well inland, mid to upper 70s along
the coast are expected Saturday night.

A Low Risk of Rip Currents is expected into Sunday. /16

Sunday Through Thursday...

The pattern turns more unsettled as we head toward Memorial Day and
the early to middle part of next week.

We transition out of the northwesterly flow aloft and into a
southwesterly (at times zonal flow) aloft through much of the week
as weak ridging remains a persistent feature to our south. Numerous
subtle shortwaves pivot through the flow aloft, occasionally diving
into or near the local area. Timing out these subtle shortwaves is
difficult at this time range, so you may see jumps in the rain
chances with each forecast update until we gain a better handle on
the timing. Expect more of a typical summertime diurnal pattern with
the storms next week with the highest chances for rain in the
afternoon and early evening hours. Highest rainfall totals still
look to be in the 2-3 inch range throughout this timeframe for areas
generally northwest of the I-65 corridor, across parts of southeast
Mississippi and southwest Alabama.

Beach Forecast - Rip current risk remains LOW through the holiday.
Our rip current MOS probabilities indicate that the risk may briefly
increase Monday night into Tuesday, but fall back to a LOW risk by
the middle of the week. 07/mb

&&

.AVIATION...
(00Z TAFS)
Issued at 628 PM CDT Fri May 23 2025

A stray shower or storm will be possible in the early evening, but
otherwise dry conditions are expected until isolated to scattered
showers and storms develop mainly during mid to late Saturday
afternoon. MVFR conditions will accompany the stronger showers and
storms, and IFR to MVFR conditions will also be possible with late
night patchy fog, with otherwise VFR conditions. Winds become
light and variable this evening, then a south to southwest flow
at 5-10 knots develops on Saturday. /29

&&

.MARINE...
Issued at 355 PM CDT Fri May 23 2025

A surface boundary is bringing light and variable winds to coastal
waters today into tonight. Onshore flow returns for the weekend as a
surface ridge becomes more organized over the northern Gulf coast. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  90  72  90  73  89  73  88 /   0  20   0  20  10  20  20  60
Pensacola   73  88  75  88  75  87  77  87 /   0  10   0  10  10  10  20  40
Destin      75  88  76  89  78  88  78  87 /   0  10   0  10  10  10  10  30
Evergreen   65  92  68  93  70  92  69  90 /   0  30  10  30  10  30  30  60
Waynesboro  67  91  70  92  70  92  70  88 /  10  40  10  30  20  50  40  80
Camden      65  90  68  91  70  90  70  88 /   0  30  10  40  20  50  40  70
Crestview   65  93  68  93  70  92  70  90 /   0  20  10  20  10  20  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 23, 7:39 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
739 PM CDT Fri May 23 2025

MSZ075-240115-
Perry MS-
739 PM CDT Fri May 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PERRY COUNTY
THROUGH 815 PM CDT...

At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Brooklyn, or 13 miles north of Wiggins, moving west at
10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Perry
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 8914 3115 8902 3098 8897 3091 8914
TIME...MOT...LOC 0038Z 074DEG 11KT 3105 8908

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:39 PM CDTSpecial Weather StatementMOBPerry36 min
May 24, 3:19 PM CDTSpecial Weather StatementMOBGreene26 min
May 24, 5:07 PM CDTSpecial Weather StatementMOBPerry38 min
May 24, 6:45 PM CDTSpecial Weather StatementMOBWayne45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.